Alert archive / Kentucky / Areal Flood Warnings in 2021
Areal Flood Warning 9, NWS Paducah, KY
NWS Paducah, KY issued this areal flood warning at Jul 18, 2021, 12:25 PM CDT for McCracken County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2021, 12:25 PM CDT (17:25 UTC)
- Expired
- Jul 18, 2021, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County McCracken County, KY
The radar
The Paducah radar (KPAH), 5 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 949 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this areal flood warning went out at Jul 18, 7:37 AM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jul 18, 7:37 AM CDT, 4 hours 48 minutes before
Area Forecast Discussion National Weather Service Paducah KY 737 AM CDT Sun Jul 18 2021 .UPDATE... Issued at 737 AM CDT Sun Jul 18 2021 Updated aviation discussion. && .SHORT TERM...(Today through Tuesday night) Issued at 344 AM CDT Sun Jul 18 2021 Lingering convection from the evening in the more unstable atmosphere west of the MS River resulted in additional outflow boundary-triggered showers and tstms past midnight, and with an approaching mid level trof, additional lift should continue to sustain at least isolated activity primarily across southeastern MO, the Purchase area of KY, and southwestern IL through 12Z. Heavy rainfall and lightning continue to be the main hazards. A diffuse surface frontal boundary near the AR/TN state lines will be a source of focus for at least some of the deep moist convection today that the short term models are depicting. The forecasted coverage of showers and tstms is now more than previously forecast as a lower level MCV-like feature moves in from western MO. PoPs for rain and lightning are highest across the Purchase area for the afternoon, with some areas north of I-64 possibly left dry. Highs today may only be in the lower 80s over much of the area due to clouds and pcpn, but middle 80s are possible in southwestern IN and adjacent parts of the KY Pennyrile region. Weak shear aloft will preclude severe tstm development. As the feature moves into northwestern TN this evening, and the mid level trof axis nearly bisects the region, pcpn is expected to wane across the PAH forecast area, more so after midnight. There still appears to be a possibility of isolated convective activity Mon afternoon near the AR/TN state lines as the last of the deeper moisture lingers there. Mon should be noticeably warmer with waning cloud cover, but still below seasonable average. Finally, starting Mon night, the remainder of the short term period is forecast to be dry, with mostly clear skies, northeasterly winds, moderate temps, and reasonable humidity levels for this time of year. .LONG TERM...(Wednesday through Saturday) Issued at 344 AM CDT Sun Jul 18 2021 High pressure aloft over the central Rockies will remain the dominant feature on the weather map through the extended portion of this forecast. To start out Wednesday, there will be an upper trough over the Great Lakes and Northeast, while a cutoff low/trough lingers over eastern Texas. In between these features upper ridging is expected over the Quad State. This along with high pressure at the surface will keep us dry Wednesday and most likely Thursday as well. A south wind will develop Thursday, but any major influx of low- level moisture will lag a day or so behind. Aloft the upper ridge over our region will retrogress and allow for deeper troughing into the Ohio Valley as we head toward Friday and next weekend. Increasing low-level moisture Friday will lead to small PoPs for diurnal convection throughout the region. Surface dewpoints are expected to hang in the 70 to 75 degree range Saturday and this will will result in heat indices topping out around 100 degrees over portions of the region and a bit better coverage of diurnal convection. The prospects for an impulse in the north/northwest flow aloft impacting our region increases Saturday night into next Sunday, so we will keep low chance Pops through Saturday night and Sunday morning, and have better chances Sunday afternoon. Instability will be meager at best Friday, but as the moisture increases, it will trend better Saturday and Sunday. There could be enough flow Saturday night into Sunday for a few stronger storms with a damaging wind threat in the Evansville Tri State, but in general the primary concerns through the period will be locally heavy rainfall and lightning. Temperatures will start out just below normal Wednesday and Wednesday night and then trend up to normal or just a bit above for the remainder of the period. In general, typical July heat and humidity for the Quad State. && .AVIATION... Issued at 737 AM CDT Sun Jul 18 2021 As a low level circulation rotates from western MO to western TN today, showers and tstms will be common over the southern half of the region, and more sparse in coverage in the northern half. As this occurs, MVFR cigs can be expected to spread across southeastern MO, southwestern IL, and the Purchase area of KY during the morning. During the afternoon, despite the showers and tstms, the MVFR cigs are forecast to eventually lift to VFR. Best window for tstms possibly affecting the KCGI/KPAH TAF sites will be through about 21Z. Easterly to northeasterly winds across the region will be generally light outside of tstms. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...DB LONG TERM...DRS AVIATION...DB
Hazardous weather outlook, Jul 18, 4:26 AM CDT, 7 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 426 AM CDT Sun Jul 18 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 426 AM CDT Sun Jul 18 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwestern Indiana, western Kentucky, and southeastern Missouri. .DAY ONE...Today and Tonight Scattered thunderstorms can be expected today across much of the region, except for areas north of I-64 where they are forecast to be more isolated. Thunderstorms should become most common over western Kentucky in the afternoon. Coverage of thunderstorms will gradually diminish after nightfall, especially after midnight. Lightning and locally heavy rainfall will be the main hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday A possibility of isolated thunderstorms exists Monday afternoon near the Arkansas and Tennessee state lines. A slight chance of afternoon thunderstorms is forecast over southeastern Missouri and western Kentucky Thursday and the entire region Friday and Saturday. Locally heavy rainfall and lightning will be the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:57 AM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle | 2 hr |
| Jul 18, 9:44 AM CDT | Areal Flood Advisory | PAH | Carlisle, McCracken | 3 hr |
| Jul 18, 10:15 AM CDT | Areal Flood Advisory | PAH | Livingston | 3 hr |
| Jul 18, 10:58 AM CDT | Areal Flood Advisory | PAH | Fulton, Graves, Hickman | 3 hr |
| Jul 18, 11:05 AM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle | 70 min |
| Jul 18, 11:24 AM CDT | Areal Flood Advisory | PAH | Calloway, Livingston, Marshall | 3 hr |
| Jul 18, 11:49 AM CDT | Areal Flood Advisory | PAH | Caldwell, Lyon, Trigg | 73 min |
| Jul 18, 12:57 PM CDT | Areal Flood Warning | PAH | Calloway, Fulton, Graves, Hickman | 3 hr |
| Jul 18, 1:02 PM CDT | Areal Flood Warning | PAH | Caldwell, Lyon, Trigg | 3 hr |
| Jul 18, 1:18 PM CDT | Areal Flood Advisory | PAH | Christian, Crittenden, Hopkins, Webster | 3 hr |
| Jul 18, 2:07 PM CDT | Areal Flood Advisory | PAH | Todd | 3 hr |
| Jul 18, 2:57 PM CDT | Areal Flood Advisory | PAH | Henderson, Union | 2 hr |
| Jul 18, 6:16 AM CDT | Areal Flood Advisory | PAH | Alexander | 3 hr |
| Jul 18, 2:19 PM CDT | Areal Flood Advisory | PAH | Alexander | 116 min |
| Jul 18, 2:50 PM CDT | Areal Flood Advisory | PAH | Hamilton, Saline | 2 hr |
| Jul 18, 4:53 PM CDT | Areal Flood Advisory | PAH | Edwards, Wabash | 112 min |
| Jul 18, 3:03 AM CDT | Areal Flood Advisory | PAH | Perry | 3 hr |
| Jul 18, 4:12 AM CDT | Areal Flood Advisory | PAH | New Madrid | 3 hr |
| Jul 18, 4:41 AM CDT | Areal Flood Advisory | PAH | Cape Girardeau, Perry | 3 hr |
| Jul 18, 6:26 AM CDT | Areal Flood Advisory | PAH | Bollinger | 5 hr |
Nearby
Areal Flood Warnings in Kentucky, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.